Texas, 2005Hail in Texas, April 5, 2005
April 5, 2005 · NWS SHV · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 5, 1:48 PM CST, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 5, 1:48 PM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT TUE APR 5 2005
.DISCUSSION...
ROLLING NOW AS TORNADO WATCH 125 ISSUED. WILL UPDATE ZONES WITH
NEW PACKAGE AT 3 PM. BIG LOW ROLLING THIS WAY...SURFACE DRY AIR
PUNCHING INTO DFW AREA NOW. THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND RUMBLE OVER THE NORTHWEST. A SECOND CONVECTIVE PUNCH
MAY GET GOING LATER TONIGHT DOWN SOUTH...AND SPREAD INTO LA...
POSSIBLY APPEARING AS A SOUTHWARD DEVELOPING OF THIS AFTERNOON/S
LINE OF CONVECTION.
EVENT SHOULD PUSH OFF TO THE EAST LATE TONIGHT. YET THE COLD CORE
OF THE UPPER LOW WILL TOUCH OFF RAIN AND SOME CONVECTION WEDENSDAY
AND A LITTLE BEYOND.
AFTER A SPAN OF DRY WEATHER AND NORMAL TEMPERATURES TO FINISH THE
WEEK...WE HAVE POTENTIALLY ANOTHER UPPER LOW ROLLING OUT OF THE
CENTRAL ROCKIES AND COMING THIS WAY SUNDAY/MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 75 55 70 / 60 30 10 10
MLU 63 74 55 69 / 70 50 20 10
DEQ 57 72 48 67 / 60 50 20 10
TXK 59 74 54 67 / 60 50 20 10
ELD 62 74 53 68 / 70 50 20 10
TYR 58 75 52 70 / 30 10 10 10
GGG 60 75 53 70 / 40 10 10 10
LFK 61 80 52 73 / 50 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...SEVIER...HOWARD...LITTLE RIVER...
HEMPSTEAD...NEVADA...MILLER...LAFAYETTE...COLUMBIA...UNION.
LA...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...CADDO...BOSSIER...WEBSTER...
CLAIBORNE...LINCOLN...UNION...DE SOTO...RED RIVER...
BIENVILLE...JACKSON...OUACHITA...SABINE...NATCHITOCHES...
WINN...GRANT...CALDWELL...LA SALLE.
OK...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...MCCURTAIN.
TX...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY
FOR THE FOLLOWING ZONES...RED RIVER...BOWIE...FRANKLIN...
TITUS...CAMP...MORRIS...CASS...WOOD...UPSHUR...MARION...
SMITH...GREGG...HARRISON...CHEROKEE...RUSK...PANOLA...
NACOGDOCHES...SHELBY...ANGELINA...SAN AUGUSTINE...SABINE.
&&
17/17Hazardous weather outlook, Apr 5, 11:00 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 5 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE
AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM
AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND
EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH
TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE
WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS
WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH
LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE
THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL
BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 5, 2:39 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 13 NE CAMPTI 32.03N 92.96W
03/31/2005 1.00 INCH NATCHITOCHES LA CO-OP OBSERVER
QUARTER SIZED HAIL FELL AND NEARLY COVERED THE GROUND IN
CHESTNUT...AND LASTED 10 TO 15 MINUTES
&&
15Special weather statement, Apr 5, 5:10 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT TUE APR 5 2005
ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152-
060200-
BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER-
MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK-
SEVIER-SMITH-TITUS-UPSHUR-WOOD-
610 PM CDT TUE APR 5 2005
...TORNADO WATCH NUMBER 125 IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS...AND
NORTHEAST TEXAS...GENERALLY ALONG AND WEST OF A DIERKS TO
TEXARKANA ARKANSAS...ATLANTA...MARSHALL...CARTHAGE...AND
NACOGDOCHES TEXAS LINE...
TORNADO WATCH NUMBER 125 CONTINUES IN EFFECT FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN
IN SOUTHWEST ARKANSAS...
HOWARD...SEVIER...LITTLE RIVER...
IN NORTHEAST TEXAS...
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD
STRONG LIFT AHEAD OF AN UPPER LEVEL LOW THAT WILL MOVE
EAST ACROSS OKLAHOMA AND KANSAS...AND WARM...MOIST AND
UNSTABLE AIR FEEDING INTO THE REGION INTO A SLOW MOVING
DRY LINE...TRAILING SOUTH FROM SURFACE LOW PRESSURE
OVER OKLAHOMA AND KANSAS...WILL PRODUCE STRONG AND
SEVERE THUNDERSTORMS INTO THE EVENING. SEVERE THUNDERSTORMS
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO ONE TO
TWO INCHES IN DIAMETER...AND STRONG AND DAMAGING WINDS...WITH
SPEEDS TO 60 TO 70 MPH.
06
Special weather statement, Apr 5, 5:10 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT TUE APR 5 2005
ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152-
060200-
BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER-
MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK-
SEVIER-SMITH-TITUS-UPSHUR-WOOD-
610 PM CDT TUE APR 5 2005
...TORNADO WATCH NUMBER 125 IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS...AND
NORTHEAST TEXAS...GENERALLY ALONG AND WEST OF A DIERKS TO
TEXARKANA ARKANSAS...ATLANTA...MARSHALL...CARTHAGE...AND
NACOGDOCHES TEXAS LINE...
TORNADO WATCH NUMBER 125 CONTINUES IN EFFECT FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN
IN SOUTHWEST ARKANSAS...
HOWARD...SEVIER...LITTLE RIVER...MILLER...
IN NORTHEAST TEXAS...
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD
STRONG LIFT AHEAD OF AN UPPER LEVEL LOW THAT WILL MOVE
EAST ACROSS OKLAHOMA AND KANSAS...AND WARM...MOIST AND
UNSTABLE AIR FEEDING INTO THE REGION INTO A SLOW MOVING
DRY LINE...TRAILING SOUTH FROM SURFACE LOW PRESSURE
OVER OKLAHOMA AND KANSAS...WILL PRODUCE STRONG AND
SEVERE THUNDERSTORMS INTO THE EVENING. SEVERE THUNDERSTORMS
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO ONE TO
TWO INCHES IN DIAMETER...AND STRONG AND DAMAGING WINDS...WITH
SPEEDS TO 60 TO 70 MPH.
06
Local storm report, Apr 5, 7:08 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 10 NW WRIGHT CITY 34.17N 95.13W
04/05/2005 1.00 INCH MCCURTAIN OK PUBLIC
QUARTER SIZED HAIL COVERED THE GROUND IN THE COMMUNITY OF
RUFE
&&
15Local storm report, Apr 5, 7:35 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 10 S BATTIEST 34.26N 94.93W
04/05/2005 1.75 INCH MCCURTAIN OK LAW ENFORCEMENT
GOLF BALL SIZED HAIL FELL IN THE CARTER MOUNTAIN
COMMUNITY
0810 PM HAIL 8 NW CLARKSVILLE 33.69N 95.15W
04/05/2005 0.75 INCH RED RIVER TX LAW ENFORCEMENT
&&
15Special weather statement, Apr 5, 7:37 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT TUE APR 5 2005
ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152-
060150-
BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER-
MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-PANOLA-RED RIVER TX-RUSK-
SEVIER-SMITH-TITUS-UPSHUR-WOOD-
837 PM CDT TUE APR 5 2005
...TORNADO WATCH NUMBER 125...WHICH WAS IN EFFECT UNTIL 900 PM CDT...
HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 127...AND
ADDITIONAL COUNTIES AND PARISHES HAVE BEEN ADDED TO THE NEW WATCH...
THE TORNADO WATCH NO LONGER IN EFFECT FOR SOUTHEAST OKLAHOMA...AND
PARTS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...GENERALLY ALONG
AND WEST OF A DIERKS TO TEXARKANA ARKANSAS...ATLANTA...MARSHALL...
CARTHAGE...AND NACOGDOCHES TEXAS LINE...
TORNADO WATCH NUMBER 125 NO LONGER IN EFFECT FOR THE FOLLOWING
FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN
IN SOUTHWEST ARKANSAS...
HOWARD...SEVIER...LITTLE RIVER...MILLER
IN NORTHEAST TEXAS...
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SMITH...TITUS...UPSHUR...WOOD...
A SEVERE THUNDERSTORM WATCH NUMBER 127 FOR PARTS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND NORTHWEST
LOUISIANA CONTINUES UNTIL 400 AM CDT. THE COUNTIES AND PARISHES
IN THE SEVERE THUNDERSTORM WATCH WILL BE INCLUDED IN ANOTHER
STATEMENT TO FOLLOW AND IN THE CURRENT WATCH OUTLINE.
06
Hail, Cherokee
- When
- April 5, 7:45 PM CST
- Where
- Cherokee County, 12 mi NW of Jacksonville
- Measured
- 3 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.067, -95.417
Tea cup sized hail fell at Cherokee Landing on the east side of Lake Palestine on the southern end of the lake near the dam.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 5, 2005$65 million · F1 · 62 events
- Tornado in Louisiana, April 5, 20051 injured · $300,000 · F1 · 1 event
- Flash Flood and Flood in Texas, April 5, 2005$89,000 · 2.75 in hail · 57 events
- Tornadoes and Flash Flood in Kansas, April 5, 2005$825,000 · F0 · 6 events
- Tornado in Louisiana, April 5, 2005$250,000 · F1 · 1 event
- Blizzard in Colorado, April 5, 2005$250,000 · 2 events
- Lightning Strike in Arkansas, April 5, 2005$125,000 · 1 event
- Tornadoes and Hail in Kansas, April 5, 2005F1 · 14 events
- Lightning Strike in Louisiana, April 5, 2005$50,000 · 1 event
- Hail and Damaging Wind in Texas, April 5, 2005$30,000 · 58 kt wind · 5 events
- Tornado in Louisiana, April 5, 2005F1 · 1 event
- High Wind in Oklahoma, April 5, 200556 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481367.